Alert archive / Hawaii / Wind Advisories in 2007

Wind Advisory 23, NWS Honolulu, HI

May 1, 2007Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at May 1, 2007, 3:39 PM HST for Kalawao County, Hawaii. It took effect at May 1, 2007, 6:00 PM HST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
May 1, 2007, 3:39 PM HST (01:39 UTC)
In effect from
May 1, 2007, 6:00 PM HST
Expired
May 2, 2007, 3:51 PM HST
In force
22 hr
Issued by
NWS Honolulu, HI

County Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 1.7 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2007-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2007-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 020139
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
339 PM HST TUE MAY 1 2007

...STRONG EAST WINDS OVER THE HALEAKALA SUMMIT TONIGHT AND
WEDNESDAY...

.OVERVIEW...HIGH PRESSURE NORTH OF THE STATE WILL PRODUCE STRONG
EASTERLY WINDS ACROSS THE SUMMIT OF HALEAKALA THROUGH WEDNESDAY.

MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED
TO DRIVE WITH EXTREME CAUTION.

HIZ022-021445-
/O.NEW.PHFO.WI.Y.0023.070502T0400Z-070503T0400Z/
HALEAKALA SUMMIT-
339 PM HST TUE MAY 1 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY...

WINDS OF 25 TO 40 MPH WILL OCCUR TONIGHT THROUGH WEDNESDAY.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
WROE
2 follow-up statements
000 
WWHW70 PHFO 021330
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST WED MAY 2 2007

...STRONG EAST WINDS OVER THE HALEAKALA SUMMIT TODAY...

.OVERVIEW...HIGH PRESSURE NORTH OF THE STATE WILL PRODUCE STRONG
EASTERLY WINDS ACROSS THE SUMMIT OF HALEAKALA THROUGH TODAY.

MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED
TO DRIVE WITH EXTREME CAUTION.

HIZ022-030230-
/O.CON.PHFO.WI.Y.0023.000000T0000Z-070503T0400Z/
HALEAKALA SUMMIT-
330 AM HST WED MAY 2 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
AFTERNOON...

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
POWELL
000 
WWHW70 PHFO 030151
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
351 PM HST WED MAY 2 2007

...WIND ADVISORY CANCELLED FOR HALEAKALA SUMMIT...

.OVERVIEW...WINDS HAVE DROPPED BELOW ADVISORY LEVEL OVER
HALEAKALA SUMMIT. THUS THE ADVISORY IS CANCELLED.

HIZ022-030300-
/O.CAN.PHFO.WI.Y.0023.000000T0000Z-070503T0400Z/
HALEAKALA SUMMIT-
351 PM HST WED MAY 2 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at May 1, 10:00 AM HST, 5 hours 39 minutes earlier.

Area forecast discussion, May 1, 10:00 AM HST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST TUE MAY 1 2007

.SYNOPSIS...HIGH PRESSURE NORTH OF THE STATE WILL PROVIDE TYPICAL
TRADE WIND WEATHER FOR THE NEXT COUPLE OF DAYS. CLOUDS AND PASSING
SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS...WITH ISOLATED SHOWERS
EXPECTED OVER LEEWARD AREAS. TRADE WINDS WILL SLOWLY WEAKEN DURING
THE END OF THE WEEK.

&&

.DISCUSSION...
MODERATE TO FRESH TRADE WINDS WILL PICK UP A NOTCH TODAY AS A 1027
MB HIGH PASSES NORTH OF THE ISLANDS. THE WINDS WILL HOLD AT THIS
LEVEL INTO WEDNESDAY NIGHT...THEN SLOWLY DECLINE AS THE HIGH MOVES
OFF TO THE NORTHEAST OF THE STATE. MID LEVEL RIDGING WILL REMAIN IN
PLACE FOR THE NEXT COUPLE OF DAYS...KEEPING THE ATMOSPHERE RATHER
STABLE. WITH NO ORGANIZED AREAS OF LOW LEVEL MOISTURE IN SIGHT...
SHOWERS WILL CONTINUE TO FAVOR THE USUAL WINDWARD AND MAUKA AREAS...
WHILE THE TRADES CARRY LIGHT SHOWERS TO LEEWARD PORTIONS OF THE
SMALLER ISLANDS. THIS SCENARIO PLAYED OUT LAST NIGHT WHEN WINDWARD
AREAS COLLECTED AROUND ONE TENTH OF AN INCH IN GENERAL AND LEEWARD
SECTIONS PICKED UP A FEW HUNDREDTHS.

FOR FRIDAY AND INTO THE WEEKEND...THE TRADE WINDS WILL EASE AND VEER
OUT OF THE EAST SOUTHEAST AS A FRONT STALLS ABOUT 400 MILES
NORTHWEST OF KAUAI. THE MID LEVEL RIDGING OVER THE ISLANDS WILL
ERODE DURING THE WEEKEND...WEAKENING THE INVERSION AND ENHANCING
SHOWERS. AT THIS TIME...IT DOES NOT LOOK LIKE THERE WILL BE ANY
ADDITIONAL LOW LEVEL MOISTURE...SO NO BIG CHANGES ARE EXPECTED.

MODERATE...EASTERLY TRADE WINDS WILL PERSIST EARLY NEXT WEEK. MID
LEVEL TROUGHING WILL CONTINUE ABOUT 800 MILES NORTHWEST OF KAUAI...
CLOSE ENOUGH TO KEEP THE INVERSION A LITTLE HIGHER THAN NORMAL AND
ENHANCE SHOWERS OVER THE ISLANDS.

&&

.MARINE...THE NEXT NORTHWEST SWELL WILL BEGIN SHOWING UP TODAY AND
PEAK EARLY WEDNESDAY MORNING BELOW ADVISORY LEVELS. A NEW SOUTH
SWELL IS EXPECTED TO ARRIVE LATER TODAY...PEAK WEDNESDAY AND SLOWLY
LOWER INTO THE WEEKEND. SURF ALONG SOUTHERN SHORES IS EXPECTED TO
REACH HIGH SURF ADVISORY LEVELS ON WEDNESDAY.

SMALL CRAFT ADVISORIES ARE UP FOR NORTH AND SOUTH WATERS OF THE
BIG ISLAND TODAY AND THE PAILOLO CHANNEL FOR WINDS. THE KAIWI AND
KAUAI CHANNELS ARE ADDED TO THE ADVISORY THIS EVENING FOR COMBINED
SEAS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY TO MIDNIGHT HST WEDNESDAY NIGHT FOR ALENUIHAHA
CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
PAILOLO CHANNEL.

SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO MIDNIGHT HST
WEDNESDAY NIGHT FOR KAUAI CHANNEL-KAIWI CHANNEL.

&&

WROE

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 3:39 PM HSTHigh Surf AdvisoryHFOHawaii, Kauai, Kalawao36 hr

Nearby

Wind Advisories in Hawaii, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.